Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 60, NWS Cleveland, OH

May 27, 2018Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at May 27, 2018, 2:54 PM EDT for Holmes County, Wayne County, Ohio. It took effect at May 27, 2018, 3:23 PM EDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2018, 2:54 PM EDT (18:54 UTC)
In effect from
May 27, 2018, 3:23 PM EDT
Expired
May 29, 2018, 11:26 AM EDT
In force
44 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 16.16 ft at May 28, 2018, 7:00 AM EDT.

actionminormoderate101505/2705/2805/2905/30
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

875 
WGUS41 KCLE 271854
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
254 PM EDT Sun May 27 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-280254-
/O.NEW.KCLE.FL.W.0060.180527T1923Z-180529T1200Z/
/KILO1.1.ER.180527T1923Z.180528T0600Z.180529T0600Z.NO/
254 PM EDT Sun May 27 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Killbuck Creek Near Killbuck
* until Tuesday morning.
* At 2 PM the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this afternoon and rise 
  to near 15.6 feet by late tonight. The river will fall below flood stage Tuesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
7 follow-up statements
332 
WGUS81 KCLE 280123
FLSCLE
Flood Statement
National Weather Service Cleveland OH
923 PM EDT Sun May 27 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-280922-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180529T1600Z/
/KILO1.1.ER.180527T1900Z.180528T1200Z.180529T1000Z.NO/
923 PM EDT Sun May 27 2018

...Flooding now expected to continue until Tuesday afternoon... 
The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until Tuesday afternoon.
* At 9 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.3 feet by Monday morning.
  The river will fall below flood stage Tuesday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
887 
WGUS81 KCLE 280851
FLSCLE
Flood Statement
National Weather Service Cleveland OH
451 AM EDT Mon May 28 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-281650-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180529T1600Z/
/KILO1.1.ER.180527T1900Z.180528T1200Z.180529T1000Z.NO/
451 AM EDT Mon May 28 2018

The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until Tuesday afternoon.
* At 4 AM the stage was 16.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.3 feet by this morning. 
  The river will fall below flood stage Tuesday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flood. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
oudeman
043 
WGUS81 KCLE 281411
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1011 AM EDT Mon May 28 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-282211-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180530T1000Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180530T0400Z.NO/
1011 AM EDT Mon May 28 2018

...Flooding now expected to continue until Wednesday morning... 
The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until Wednesday morning.
* At 10 AM the stage was 16.0 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.1 feet by this afternoon.
  The river will fall below flood stage early Wednesday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
BM
522 
WGUS81 KCLE 281908
FLSCLE
Flood Statement
National Weather Service Cleveland OH
308 PM EDT Mon May 28 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-290307-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180530T1000Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180530T0400Z.NO/
308 PM EDT Mon May 28 2018

The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until Wednesday morning.
* At 3 PM the stage was 15.9 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will slowly fall through this evening. The river will 
  then fall below flood stage early Wednesday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
BM
555 
WGUS81 KCLE 290050
FLSCLE
Flood Statement
National Weather Service Cleveland OH
850 PM EDT Mon May 28 2018

...The flood warning continues for the following river in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-290849-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1600Z.NO/
850 PM EDT Mon May 28 2018

The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until Tuesday evening.
* At 8 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by Tuesday 
  afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Thompson
270 
WGUS81 KCLE 290814
FLSCLE
Flood Statement
National Weather Service Cleveland OH
414 AM EDT Tue May 29 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-291613-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1600Z.NO/
414 AM EDT Tue May 29 2018

The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until this evening.
* At 4 AM the stage was 15.3 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
693 
WGUS81 KCLE 291526
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1126 AM EDT Tue May 29 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-291556-
/O.CAN.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1406Z.NO/
1126 AM EDT Tue May 29 2018

The Flood Warning is cancelled for
  The Killbuck Creek Near Killbuck
* At 11 AM the stage was 14.9 feet.
* The river fell below flood stage late this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 14.1 feet by Wednesday morning.
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-292325-
/O.ROU.KCLE.HY.S.0000.000000T0000Z-000000T0000Z/
/PHAO1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1126 AM EDT Tue May 29 2018

* At 11 AM the stage was 4.4 feet.
* Flood stage is 10 feet.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 27, 1:49 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 27, 1:49 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
149 PM EDT Sun May 27 2018

.SYNOPSIS...
A weak ridge of high pressure will remain over the local area
today. A warm front will lift north of the area tonight and the
ridge will build back west from the Atlantic Ocean into Western
Pennsylvania and Ohio Monday and Monday night. Low pressure is
expected to move north out of the Gulf of Mexico to Indiana by
Wednesday morning and to southern Ontario, Canada by Wednesday
night.

&&

.NEAR TERM /THROUGH MONDAY/...
A fairly robust cu field is in place over much of northern Ohio
and NW PA but not a shower or storm is to be found. The cap for
today has pretty much all but prevented anything from
developing. Have continued to chop pops for today and probably
should just remove all rain mention but will have to see if any
sort of lake boundary will trigger an isolated shower or two.
Other than that, just adjusted temperature trends for the rest
of today.

Previous discussion...
Upper level trough will gradually slide southeast away from the
area today. This will allow bulging upper level ridge to build
east across the area tonight. However, a weak upper level
troughiness will setup over the eastern inland portions of the
forecast area on Monday. This subtle feature could make things a
tad big interesting on Monday from about Mansfield to Akron-
Canton to Youngstown; especially in the afternoon.

In the mean time, today will see the best upper level support
for convective activity continue to slide east of the area. This
will take most of the remaining showers and thunderstorms with
it. Can't rule out an isolated shower or thunderstorm though in
the extreme eastern fringe areas of the county warning area as
residual moisture hangs around along with a weak surface trough.
Threat for precipitation ends all areas tonight and warm and
sticky airmass remains in place with dewpoints in the middle to
upper 60s across the area. As mentioned above from Mansfield to
Youngstown on Monday, can't rule out a threat for a stray shower
or thunderstorm as weak surface trough lingers around. Models
hint at very light isolated threat for convective activity
during the day Monday. This will remain well away from the lake
and will keep POPs down to slight chance for Monday. The rest of
the area should see abundant sunshine and fairly warm
temperatures again. Looking at highs in the lower 90s in the
western third of the area and middle 80s central and lower 80s
east for today. Overnight lows will be in the middle to upper
60s followed by a fairly hot Memorial Day with highs in the
lower 90s west and middle to upper 80s elsewhere. Lake shore
will see some relief both days as lake breeze develops late
morning and early afternoon to push cooler air inland from the
shore.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A weakening cold front should sag southward across the region Monday
night with high pressure ridging southward from near Hudson Bay. The
frontal passage looks like it will be dry and remain this way into
late Tuesday night. This is when low pressure that originated over
the Gulf of Mexico may begin to influence the region. A few showers
may lift into central Ohio by sunrise on Wednesday. As the low moves
into the central Great Lakes Wednesday afternoon into the evening we
expect to see an increase in showers and scattered thunderstorms.
Since the precipitable water values will be increasing we will be
watching for some heavy downpours. Still want to monitor the
strength of the low as it drifts northward before we start to
elevate any flooding concerns.

It will remain warm on Tuesday with no real airmass change in the
wake of the weak cold front. However it will be cooler near the
lakeshore with northeasterly winds slowly increasing through the
day. All inland locations will remain in the 80s. Slightly cooler on
Wednesday but it will be more humid. A few more clouds will also
limit highs with most locations seeing temperatures within a couple
degrees of 80.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The movement of the filling area of low pressure will be our concern
through much of the long term period. The low should lift over
Ontario and interact with jet energy rounding the top of an upper
level ridge that will be located over the central portion of the US.
Expect to see showers and thunderstorm chances to continue into at
least Thursday evening with the main area of low pressure. We will
then monitor how the low interacts with the jet energy rounding the
central US ridge. There will be plenty of moisture remaining over
the area Friday with some drier air attempting to build into the
region on Saturday. Will have to leave chance POP's in the forecast
on Friday with the hope of pushing the rain east of the area on
Saturday.

It will remain humid Thursday into Friday with most locations within
a couple degrees of 80. Saturday looks as if it will cool back to
seasonal averages.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
After a morning with fog and stratus issues, a fairly robust cu
field remains in place over much of northern Ohio and NW PA with
ceilings in the VFR category. This cloud deck will remain in
place through the afternoon and early evening until dissipating
with the loss of daytime heating. Clear skies and calm winds
tonight will likely allow for the atmosphere to decouple and for
fog to develop across the region. Have put in at least MVFR
conditions at all sites but KERI for Monday morning but can see
several spots getting to IFR vsbys with a moist, summer-like
environment. Fog should dissipate late Monday morning and clear
skies and VFR conditions should reign on Memorial Day.

OUTLOOK...NON-VFR possible Wednesday through Thursday.

&&

.MARINE...
Weak low pressure will drift across the central Great Lakes today
the a relaxed pressure gradient. This will allow for a lake breeze
to develop with onshore flow anticipated. The pressure gradient
remains similar on Monday with a very warm day expected on land.
This should once again get the lake breeze going with onshore flow
expected. Monday night a weak cold front should cross the lake with
high pressure ridging southward from near Hudson Bay. This should
allow for an increasing northeast wind Tuesday with a small craft
advisory possible from Geneva on the Lake to Toledo. This
northeasterly flow will likely peak Tuesday night and then slowly
decrease into Wednesday. This is when low pressure will move
northward toward Indiana. This should gradually shift winds to the
southeast then increase back to 15 to 20 knots Wednesday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Sefcovic
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Sefcovic
MARINE...Mullen
Hazardous weather outlook, May 27, 3:49 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
349 AM EDT Sun May 27 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
349 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:11 PM EDTFlash Flood WarningCLEHolmes3 hr
May 26, 10:42 PM EDTAreal Flood WarningCLEHolmes, Wayne6 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.